Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind advisory at Apr 10, 2024, 1:05 PM EDT for 15 counties in Florida. It took effect at Apr 11, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2024, 1:05 PM EDT (17:05 UTC)
- In effect from
- Apr 11, 2024, 8:00 AM EDT
- Expired
- Apr 11, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS72 KTBW 101705 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 105 PM EDT Wed Apr 10 2024 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-239- 242-248-249-251-255-260-262-265-110515- /O.NEW.KTBW.WI.Y.0003.240411T1200Z-240412T0000Z/ Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough- Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee- Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-Inland Sarasota-Inland Charlotte- Inland Lee- Including the cities of Cedar Key, Bayport, Winter Haven, Brandon, Hudson, Sarasota, Hernando Beach, Placid Lakes, Spring Hill, Lake Panasoffkee, Bradenton, Brooksville, Tampa, Largo, Lakeland, Sun City Center, The Villages, Lehigh Acres, Englewood, Sebring, Lakewood Ranch, Yankeetown, Anna Maria Island, Fort Myers, Homosassa, Parrish, Myakka City, Bowling Green, Venice, Cape Coral, Zolfo Springs, Arcadia, Port Charlotte, Sanibel, Avon Park, Captiva, Clearwater, Punta Gorda, Zephyrhills, North Port, Bushnell, Crystal River, Port Richey, Plant City, Wauchula, Apollo Beach, Westchase, Bronson, Williston, Inverness, Wildwood, Babcock Ranch, Chiefland, Dade City, and St. Petersburg 105 PM EDT Wed Apr 10 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southwest and west central Florida. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TBW
2 follow-up statements
736 WWUS72 KTBW 111427 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1027 AM EDT Thu Apr 11 2024 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-239- 242-248-249-251-255-260-262-265-112230- /O.CON.KTBW.WI.Y.0003.000000T0000Z-240412T0000Z/ Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough- Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee- Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-Inland Sarasota-Inland Charlotte- Inland Lee- Including the cities of Anna Maria Island, Wauchula, Captiva, Tampa, Clearwater, Arcadia, Sun City Center, Port Charlotte, Brooksville, Placid Lakes, Cape Coral, Punta Gorda, Babcock Ranch, St. Petersburg, Fort Myers, Hernando Beach, Winter Haven, Bowling Green, Bronson, Bradenton, North Port, Sebring, Lake Panasoffkee, Avon Park, Myakka City, Inverness, Wildwood, Lakeland, Yankeetown, Englewood, Lehigh Acres, Cedar Key, Brandon, Lakewood Ranch, Zolfo Springs, Bushnell, Venice, Williston, Westchase, Bayport, Parrish, Zephyrhills, Apollo Beach, Homosassa, Port Richey, Crystal River, Dade City, The Villages, Hudson, Sarasota, Sanibel, Spring Hill, Largo, Plant City, and Chiefland 1027 AM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of southwest and west central Florida. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TBW
976 WWUS72 KTBW 111544 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1144 AM EDT Thu Apr 11 2024 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-239- 242-248-249-251-255-260-262-265-112345- /O.CON.KTBW.WI.Y.0003.000000T0000Z-240412T0000Z/ Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough- Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee- Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-Inland Sarasota-Inland Charlotte- Inland Lee- Including the cities of Anna Maria Island, Wauchula, Captiva, Tampa, Clearwater, Arcadia, Sun City Center, Port Charlotte, Brooksville, Placid Lakes, Cape Coral, Punta Gorda, Babcock Ranch, St. Petersburg, Fort Myers, Hernando Beach, Winter Haven, Bowling Green, Bronson, Bradenton, North Port, Sebring, Lake Panasoffkee, Avon Park, Myakka City, Inverness, Wildwood, Lakeland, Yankeetown, Englewood, Lehigh Acres, Cedar Key, Brandon, Lakewood Ranch, Zolfo Springs, Bushnell, Venice, Williston, Westchase, Bayport, Parrish, Zephyrhills, Apollo Beach, Homosassa, Port Richey, Crystal River, Dade City, The Villages, Hudson, Sarasota, Sanibel, Spring Hill, Largo, Plant City, and Chiefland 1144 AM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph. * WHERE...Portions of southwest and west central Florida. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TBW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 9:10 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 10, 9:10 AM EDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
910 AM EDT Wed Apr 10 2024
...New UPDATE, AVIATION, MARINE...
.UPDATE...
Issued at 907 AM EDT Wed Apr 10 2024
High pressure holds over the area for one more day with rain-free
conditions, above average temperatures and gusty winds through the
day. The next weather system is already firing up along the northern
gulf states and will traverse eastward over the next 24 hours
impacting the local area on Thursday with scattered showers and
storms through the day on Thursday. Most of the area is under a
Marginal to Slight Risk for severe storms with damaging winds, large
hail and isolated tornadoes possible on Thursday. Daytime highs
today will top out in the mid to upper 80's and may even hit 90 over
the interior. No major changes needed to current forecast.
&&
.AVIATION...
(12Z TAFS)
Issued at 907 AM EDT Wed Apr 10 2024
VFR conditions with gusty southerly winds around 12-17 knots with
gusts to around 27 knots expected through the period.
&&
.MARINE...
Issued at 907 AM EDT Wed Apr 10 2024
A tight pressure gradient will continue today leading to elevated
winds and seas. These hazardous marine conditions will lead to SCEC
today and SCA late tonight into Thursday. A strong cold front will
move through the area on Thursday bringing scattered showers and
isolated storms to the eastern gulf waters through the day on
Thursday. Some of these storms could be severe with damaging winds,
waterspouts and large hail possible. In addition to a Small Craft
Advisory, a high risk of rip currents is also likely at all local
beaches for the next few days. As the front exits the area late
Thursday into early Friday morning, high pressure builds in over the
Gulf of Mexico with gradual decreasing winds and pleasant weather
expected for the latter part of the week and into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 72 82 66 / 0 0 70 20
FMY 87 71 86 68 / 0 0 30 30
GIF 88 70 88 63 / 0 0 60 30
SRQ 87 72 85 65 / 0 0 60 20
BKV 88 66 84 57 / 0 10 70 10
SPG 84 73 80 67 / 0 0 70 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 11 PM this evening to 8 PM EDT
Thursday for Charlotte Harbor and Pine Island Sound-Coastal
waters from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...Wynn
DECISION SUPPORT/UPPER AIR...RDavisThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:49 AM EDT | Small Craft Advisory | TBW | 64 hr | |
| Apr 10, 2:58 PM EDT | Coastal Flood Watch | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 2 more | 13 hr |
| Apr 10, 2:58 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.